Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 260, NWS Tulsa, OK

August 29, 2018Muskogee County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2018, 6:10 PM CDT for Muskogee County, Sequoyah County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2018, 6:10 PM CDT (23:10 UTC)
Expired
Aug 29, 2018, 6:32 PM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WUUS54 KTSA 292310
SVRTSA
OKC101-135-300000-
/O.NEW.KTSA.SV.W.0260.180829T2310Z-180830T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
610 PM CDT WED AUG 29 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Sequoyah County in east central Oklahoma...
  East central Muskogee County in east central Oklahoma...

* Until 700 PM CDT.

* At 609 PM CDT, a severe thunderstorm was located over Webbers
  Falls, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Gore...                           Webbers Falls...

This includes Interstate 40 in Oklahoma between mile markers 281 and
293.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 9499 3544 9502 3546 9503 3546 9505
      3545 9507 3543 9508 3540 9521 3555 9526
      3561 9509
TIME...MOT...LOC 2309Z 330DEG 4KT 3550 9514 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
978 
WWUS54 KTSA 292332
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
632 PM CDT WED AUG 29 2018

OKC101-135-292341-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-180830T0000Z/
Sequoyah OK-Muskogee OK-
632 PM CDT WED AUG 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEQUOYAH AND EAST
CENTRAL MUSKOGEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3545 9499 3544 9502 3546 9503 3546 9505
      3545 9507 3543 9508 3540 9521 3555 9526
      3561 9509
TIME...MOT...LOC 2331Z 330DEG 4KT 3548 9512 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:03 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 29, 2:03 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
203 PM CDT Wed Aug 29 2018

.DISCUSSION...
Cold front currently stretches from northwest Arkansas into
south-central Oklahoma with isolated to scattered showers and
thunderstorms across northeast Oklahoma into northwest arkansas.
Additional showers and thunderstorms will develop in the vicinity
of the frontal boundary later this afternoon and evening as the
front sags to the south. Some of the storms that develop in advance of
the front in the more unstable environment will have the potential
to become strong to severe with strong gusty winds the main concern.
This activity is expected to diminish by midnight. However, more
showers and thunderstorms will be possible late tonight and into
Thursday morning as a thunderstorm complex is expected to develop
across southeast Kansas into southwest Missouri late Tonight and
spread into far northeast Oklahoma and northwest Arkansas early
Thursday morning. This complex will translate to the south across
portions of eastern Oklahoma and western Arkansas Thursday morning
into Thursday afternoon.

Friday and Saturday are expected to be dry as the frontal boundary over
the area now lifts well to the north as high pressure builds over the
region at the surface and aloft. Scattered Afternoon and evening showers
and thunderstorms will be on the increase Sunday and continue into
early next week as deep gulf moisture surges into the region on
the back side of an upper level ridge over the eastern United States.

Temperatures over the holiday weekend into early next week will be near
or slightly above normal for this time of year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  74  94 /  30  30   0   0
FSM   73  90  73  93 /  60  40  10  10
MLC   73  91  74  93 /  30  20  10   0
BVO   69  89  72  93 /  50  40   0   0
FYV   70  86  70  88 /  60  60   0  10
BYV   70  86  69  89 /  50  60   0  10
MKO   72  89  73  92 /  40  30   0   0
MIO   70  87  72  90 /  50  60   0  10
F10   72  92  73  94 /  30  20   0   0
HHW   74  93  73  95 /  30  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Aug 29, 5:14 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CDT Wed Aug 29 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CDT Wed Aug 29 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly south of Interstate 44.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will continue into early this
evening near a weak frontal boundary extending from northwest
Arkansas into east central Oklahoma. A few of these storms may be
strong to severe until around sunset, with damaging winds being
the main threat. Additional showers and storms may develop later
tonight as the low level jet strengthens.

Heat index values between 100 and 105 degrees will continue until
around sunset across parts of east central and southeast Oklahoma
and west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.
SUNDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The front will lift back north on Thursday, with the best
potential for thunderstorms across northeast Oklahoma and
western Arkansas. Dry conditions are forecast for most of the
weekend, with a return to hot and humid conditions through
Sunday. There is a chance for more scattered storms late Sunday
through Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 29, 5:12 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED AUG 29 2018

OKZ068-069-072-292245-
Adair OK-Sequoyah OK-Cherokee OK-
512 PM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 PM
CDT...

At 511 PM CDT, strong thunderstorms were located along a line
extending from Cookson to near Vian. These storms were nearly
stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vian...                           Marble City...
Cookson...                        Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 293 and
298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3542 9497 3562 9513 3564 9513 3583 9493
      3570 9469
TIME...MOT...LOC 2211Z 297DEG 2KT 3572 9491 3552 9497
Special weather statement, Aug 29, 5:46 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT WED AUG 29 2018

OKZ068-070-072-292330-
Muskogee OK-Sequoyah OK-Cherokee OK-
546 PM CDT WED AUG 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM
CDT...

At 545 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Cookson to 3 miles southeast of
Webbers Falls. These storms were nearly stationary.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 284 and
295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3543 9502 3545 9502 3546 9505 3543 9508
      3543 9523 3569 9504 3567 9486
TIME...MOT...LOC 2245Z 060DEG 3KT 3565 9496 3547 9510

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:12 PM CDTSpecial Weather StatementTSASequoyah33 min
Aug 29, 5:15 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Aug 29, 5:41 PM CDTAreal Flood AdvisoryTSACherokee, Sequoyah3 hr
Aug 29, 5:46 PM CDTSpecial Weather StatementTSASequoyah44 min
Aug 29, 5:58 PM CDTAreal Flood AdvisoryTSAMcIntosh3 hr
Aug 29, 6:26 PM CDTSpecial Weather StatementTSAMcIntosh34 min
Aug 29, 6:35 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.